Advice needed please


#1
My partner was diagnoised with Parkinsons last November 2011. He was put onto Sinemat but they made him so ill with trips to the bathroom up to sixteen times a day that the specialist took him off this medication. He was then put onto Rotigotine Neupro 8mg/24h patches these eased the sticking to the floor and his hands sticking to things but he still is very wobbly on his feet, has lost a lot of weight and is very stooped over when he walks. I know it varies from person to person how Parkinsons affects people but I would appreciate any sort of advice as to whether the stooping over is a part of Parkinsons and the large weight loss. The patches he is on are not very reliable as they keep falling off his body and I stick micropore on them to try to stop this but they still are coming away from his skin and cause a very sore skin rash. Today I did telephone the specialist's secretary but I did not get any advice just for him to be seen by his local doctor and then for him/her to write to the specialist. We are completely in the dark as to what to expect from Parkinsons we have no family living nearby so there is just the two of us

#2
Hello Jess 143,
You have highlighted one of the most difficult problems in the treatment of pd - is it the progression of the condition or is it side effects of medication that is causing new or increasing symptons?
Do you have a pd nurse specialist in your area? If not, perhaps you might call the PUK helpline ( no at top LH side of this page), particularly with respect to the difficulty your partner has in keeping the patches on.
It might help your specialist if you & your partner keep a diary detailing timing of medication, timing & type of symptoms.
I am afraid that it it does not seem possible to give advice as to what to expect from pd (at least I do not feel able to do so).As you say, it is such an individual condition. It does seem to be a matter of trying different drug regimes and "tweaking" the timings & dosage until one that "suits" for the time being is found.

I wish you and your partner all the very best

#3
PS Jess 143 - a stooped posture is very common in pwp. Physiotherapy can help with this. - available via your GP, hospital or specialist. As for weight loss - this certainly happened to me , due I believe to constant expenditure of energy because of tremor, muscle twitching, and also due to the fact that I was being very sick (this was relieved by a change of drug regieme). However, I have also heard told that some people actually put on weight as a side effect of pd drugs. I have found that eating little & often is best
Once again, I wish you all the best

#4
Hello jes143 - Cowboy101 Here,
Sorry I`m so late in replying to your post - I hope any advice that I can give is of some use. My wife`s recently started her pd medication, which at the moment consists of 3 a day 500micrograms Ropinirole. Next Sunday this will be increasing to 750micrograms 3 times a day and a week after that an increase of another 250micrograms 3 times a day making it 1mg3times a day.
It does as if your husband was started on an extremely high dose of his medication straight away, which may have something to do with the ferocity of his side-effects!
I can only suggest that very gradually any medication is cut down very slowly, and any new medication is started equally slowly.
I sincerely wish you both all the luck in the world in finding the right medication, and send you both all our love,
Cowboy101 and wife.